I have very sore nipples, is it linked to Hyperthyroidism/Graves' Disease or my medication? Any help would be greatly appreciated!


I don't know why but for the past 2-3 weeks I've had quite sore breasts, especially in the nipple area. I am definitely not pregnant and the only changes I have made is my medication. I was diagnosed with Hyperthyroidism/Graves' Disease back in August and started taking Propranolol (40mg x 2 a day), following my appointment with the Endo. I started taking Carbimazole (10mg a day) just last month. I have just upped my Carbimazole dosage to 20mg a day last Friday and I don't know if it's a coincidence but my nipples seem to feel even more sore, especially on my right side. I have been checking them, and both sides seem to be the same, I have very lumpy/thick breasts.

I am a bit concerned, I thought the soreness would go away but they are very sore this morning. :(

Any help would be greatly appreciated. Thanks :)

2 Replies

  • I had this problem when I hypo. and it disappeared once medicated. I was very alarmed as I am post-menopausal.

  • Not a side effect I ever suffered on Carbimazole and couldn't take beta blockers so dont know about them. Was the increase in dose made by the Endo, after blood results?

    Maybe you could phone the Endo's secretary, see if she could ask if its a side effect?

You may also like...